Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 11, 2006, 1:19 AM CDT for 6 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2006, 1:19 AM CDT (06:19 UTC)
- Expired
- Jun 11, 2006, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Adair County, MO, Chariton County, MO, Linn County, MO, Macon County, MO, Randolph County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 185 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:18 AM CDT | FLOOD | Macon, MO | 10 INCHES OF WATER COVERING ROAD |
| Jun 11, 3:18 AM CDT | FLASH FLOOD | Macon, MO | 10 INCHES OF WATER COVERING ROAD |
| Jun 11, 4:25 AM CDT | FLOOD | Elmer, MO | 3 FEET OF WATER COVERING HIGHWAY F BETWEEN ETHEL AND ELMER |
| Jun 11, 4:25 AM CDT | FLASH FLOOD | Elmer, MO | 3 FEET OF WATER COVERING HIGHWAY F BETWEEN ETHEL AND ELMER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 110619
FFWEAX
MOC001-041-115-121-175-211-111230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 AM CDT SUN JUN 11 2006
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI
EASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI
MACON COUNTY IN NORTH CENTRAL MISSOURI
NORTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 730 AM CDT
* AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE FALLEN OVER PORTIONS
OF MACON COUNTY IN THE PAST TWO HOURS. HEAVY RAINFALL WILL CONTINUE
TO OCCUR OVER THE WARNED AREA FOR THE NEXT HOUR OR MORE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...KIRKSVILLE...LA PLATA...MACON...MILAN...MOBERLY...
ATLANTA...BEVIER...BRASHEAR...BROWNING...BUCKLIN...CAIRO...
CALLAO...CLARK AND GREEN CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 4034 9236 3995 9237 3995 9230 3926 9233
3933 9267 3962 9281 3971 9292 4004 9335
4038 9338 4037 9288 4033 9286
$$
PREDMORE2 follow-up statements
000
WGUS73 KEAX 110754
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
248 AM CDT SUN JUN 11 2006
MOC001-041-115-121-175-211-111230-
SULLIVAN MO-ADAIR MO-MACON MO-LINN MO-CHARITON MO-RANDOLPH MO-
248 AM CDT SUN JUN 11 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ADAIR...EASTERN LINN...
MACON...NORTHEASTERN CHARITON...RANDOLPH AND SULLIVAN COUNTIES UNTIL
730 AM CDT...
AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAS FALLEN ACROSS
LOCATIONS FROM NIND TO BLOOMINGTON TO MACON AND WOODVILLE.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA...AND WILL CONTINUE TO DO SO UNTIL AT LEAST 5 AM. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...HUNTSVILLE...KIRKSVILLE...LA PLATA...MACON...MILAN...
MOBERLY...ATLANTA...BEVIER...BRASHEAR...BROWNING...BUCKLIN...
CAIRO...CALLAO...CLARK AND GREEN CITY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 4034 9236 3995 9237 3995 9230 3926 9233
3933 9267 3962 9281 3971 9292 4004 9335
4038 9338 4037 9288 4033 9286
$$
LVQ000
WGUS73 KEAX 110921
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 AM CDT SUN JUN 11 2006
MOC001-041-115-121-175-211-111230-
SULLIVAN MO-ADAIR MO-MACON MO-LINN MO-CHARITON MO-RANDOLPH MO-
416 AM CDT SUN JUN 11 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ADAIR...EASTERN LINN...
MACON...NORTHEASTERN CHARITON...RANDOLPH AND SULLIVAN COUNTIES UNTIL
730 AM CDT...
AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE STILL MOVING ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED UP TO THREE INCHES OF RAIN HAS
FALLEN WITH THE STRONGEST STORMS. THE MOST RAINFALL HAS FALLEN FROM
LOCATIONS NEAR WINIGAN AND NEW BOSTON...TO BARNESVILLE...MACON AND
JACKSONVILLE.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...HUNTSVILLE...KIRKSVILLE...LA PLATA...MACON...MILAN...
MOBERLY...ATLANTA...BEVIER...BRASHEAR...BROWNING...BUCKLIN...CAIRO...
CALLAO...CLARK AND GREEN CITY.
LAW ENFORCEMENT REPORTED 10 INCHES OF WATER COVERING A ROAD IN THE
CITY OF MACON.
LAT...LON 4034 9236 3995 9237 3995 9230 3926 9233
3933 9267 3962 9281 3971 9292 4004 9335
4038 9338 4037 9288 4033 9286
$$
LVQWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 9:55 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 10, 9:55 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT SAT JUN 10 2006
.DISCUSSION...
FOR NORTHERN FRINGE OF COUNTIES...HAVE DISCONTINUED FLASH FLOOD
WATCH AS IT APPEARS EFFECTIVE SURFACE BOUNDARY OVERNIGHT WILL BE
STAYING SOUTH OF MISSOURI RIVER AND INITIAL LOW LEVEL JET
DEVELOPMENT IS SHOWING ONLY ABOUT 25 KTS OF WINDS. THIS JET IS
EXPECTED TO VEER OVERNIGHT...SO WEST TO EAST TRAINING IS STILL
EXPECTED...BUT WITH SLIGHTLY DRIER AIR ALREADY PUSHING INTO ST
JOSEPH AND CHILLICOTHE...DEWPOINTS NOW RUNNING IN THE UPPER 50S TO
LOWER 60S...THINK THAT THOSE AREAS SHOULD NOT BE SEE SUBSTANTIAL
RAINFALL OVERNIGHT. FLASH FLOOD GUIDANCE FOR AREAS FROM CHILLICOTHE
TO PLATTSBURG IS QUITE HIGH...IN THE 3.5 TO 4.0 RANGE...AND EVEN ST
JOSEPH AND TROY KANSAS WOULD NEED 2.5 TO 3.0 INCHES OF RAINFALL TO
CREATE FLOODING PROBLEMS. WILL ADD LINN COUNTY IN KANSAS TO WATCH AS
THEY WILL BE IN THE VICINITY OF THE SURFACE BOUNDARY OVERNIGHT.
PC
&&
.PREV DISCUSSION...
400 PM CDT SAT...
THE LATEST RUC ANALYSIS SUGGESTS THAT THE CAP IS GRADUALLY WEAKENING
IN TWO AREAS IN THE CENTRAL UNITED STATES. NORTHERN OKLAHOMA AND
SOUTHERN KANSAS HAVE REACHED CONVECTIVE TEMPERATURE WITH READINGS
OVER 100F AND DEWPOINTS NEAR 60F. FURTHER EAST WHERE 700MB
TEMPERATURES ARE COOLER...CENTRAL AND EASTERN MISSOURI IS PRIMED FOR
SURFACE BASED CONVECTION. FOR EASTERN KANSAS AND WESTERN MISSOURI...
CONVECTIVE TEMPERATURES ARE AROUND 95F...SO SINCE THE KANSAS CITY
AREA WILL NOT REACH CONVECTIVE TEMPERATURE THIS AFTERNOON...STORMS
MAY NOT IGNITE UNTIL EARLY EVENING. AT THIS POINT...THE MOST LIKELY
SCENARIO IS FOR CONVECTION OVER SOUTHERN KANSAS TO SPREAD NORTHEAST
AS A SHORTWAVE EVIDENT ON WATER VAPOR IMAGERY APPROACHES THE REGION.
A NARROW WEDGE OF HIGHER SURFACE DEWPOINTS HAVE BEGUN TO ADVECT INTO
EASTERN KANSAS AND ARE POOLED ALONG THE STATIONARY FRONT DRAPED FROM
SAINT JOSEPH TO MOBERLY. MOISTURE POOLING...A PERSISTENT
SOUTHWESTERLY LOW LEVEL JET...AND THE LIKELIHOOD OF REGENERATION
ALONG THE WESTERN FLANK OF AN MCS THIS EVENING HAS LED SEVERAL
FORECAST OFFICES TO POST A FLASH FLOOD WATCH ALONG THE LOWER
MISSOURI RIVER FOR TONIGHT. AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE
AND A FEW SPOTS COULD RECEIVE AS MUCH AS 5 INCHES IF THE MESOSCALE
FACTORS COME TOGETHER THIS EVENING. FLASH FLOOD GUIDANCE IS HIGH
(BETWEEN 2 AND 3 INCHES FOR 3 HOURS)...BUT TONIGHTS SYNOPTIC SETUP
CERTAINLY FAVORS HEAVY RAIN.
KOCH
FOR SUNDAY...AND INTO THE EARLY PART OF NEXT WEEK...THE DRY COOL
CANADIAN AIRMASS BEHIND THE FRONT...THATS PUSHING INTO MISSOURI
TODAY...WILL SPREAD ACROSS EASTERN KANSAS AND MISSOURI BY SUNDAY
AFTERNOON. SUNDAY MORNING MIGHT HAVE LINGERING STORMS AS THE FRONT
PUSHES INTO SOUTHERN MISSOURI...BUT BY THE AFTERNOON HOURS IT LOOKS
LIKE THE ACTIVITY WILL BE FOCUSED MORE TO OUR SOUTH OR EAST...
DEPENDING ON THE MODEL YOU PREFER. THE GFS IS SLOWER WITH THE
PROGRESS OF THE FRONT INTO SOUTHERN MISSOURI...ALLOWING MORE PRECIP
TO CARRY OFF TO OUR EAST. MEANWHILE THE NAM SINKS THE FRONT SOUTH A
LITTLE FASTER TAKING THE PRECIP WITH IT. EITHER WAY IT LOOKS LIKE
SUNDAY AFTERNOON AND THE FIRST HALF OF NEXT WORK WEEK WILL BE DRY.
TEMPERATURE SHOULD STAY AT OR BELOW SEASONAL NORMALS THROUGH
MONDAY...WITH TEMPS JUMPING BACK UP TUESDAY.
FOR THE MID PORTION OF NEXT WEEK AND INTO THE WEEKEND THE MODELS
HAVE STARTED TO COME IN LINE...AND ARE IN FAIRLY GOOD GENERAL
AGREEMENT. LATEST RUNS OF THE ECMWF/GFS/UKMET POINT AT A STOUT EAST
PACIFIC WAVE DIVING SOUTH JUST OF THE WEST COAST. THE IMPLICATION IS
THAT THE WEST CONUS RIDGE WILL EVENTUAL SHIFT INTO THE PLAINS UNDER
THE IMPACT OF THE EAST PACIFIC TROUGH...WHICH IS A MORE PROGRESSIVE
SOLUTION THAN WHAT WAS OFFERED IN EARLIER RUNS. LOCALLY THIS WOULD
IMPLY THAT EASTERN KANSAS AND NORTHERN MISSOURI WOULD MOVE FROM A
UNSETTLED NORTHWEST FLOW...WITH MULTIPLE CHANCES FOR MCS
ACTIVITY...TO BEING UNDER THE RIDGE AXIS LEAVING US HOT AND DRY.
REMOVED CHANCE POPS FROM THE LAST HALF OF THE FORECAST AS A
RESULT...AS WELL AS BUMP TEMPERATURES.
CUTTER
1030 AM SAT...
ANALYSIS OF 12Z UPPER AIR DATA AND THE LATEST SURFACE OBSERVATIONS
SHOW THAT THE ATMOSPHERE REMAINS SURPRISINGLY DRY OVER THE CENTRAL
PLAINS. THE 850MB DEWPOINT DEPRESSION ON THE 12Z SPRINGFIELD
SOUNDING WAS A WHOPPING 23C...AND THE MOISTURE REMAINS LIMITED FOR
THE MAJORITY OF THE SOUTHERN PLAINS. RUC AND NAM MODEL SOUNDINGS
SUGGEST THAT LOW AND MID LEVEL MOISTURE WILL BE ON THE INCREASE THIS
AFTERNOON...AS MOISTURE IS DRAWN OUT OF SOUTHERN TEXAS. SURFACE
DEWPOINTS WILL LIKELY POOL ALONG THE FRONT EXTENDING FROM SAINT
LOUIS TO FALLS CITY NEBRASKA...BUT A WELL MIXED BOUNDARY LAYER WILL
LIKELY PROHIBIT DEWPOINTS FROM REACHING THE UPPER 60S. ONCE AGAIN
CAPE FORECASTS FROM THE NAM WILL BE TOO HIGH TODAY. RUC MAY BE MORE
REASONABLE WITH 1000 TO 2000 J/KG.
STORMS THIS AFTERNOON WILL LIKELY HAVE A CHARACTERISTICS THAT WE
SELDOM SEE AROUND THE MISSOURI VALLEY. FORECAST SOUNDINGS SUGGEST
MORE OF AN INVERTED V WITH MOST OF THE MOISTURE LOADED IN THE
MIDDLE AND UPPER PORTIONS OF THE ATMOSPHERIC COLUMN WITH LARGE
DEWPOINT DEPRESSIONS NEAR THE SURFACE. STEEP MID LEVEL LAPSE RATES
SUGGEST THAT EVEN ELEVATED STORMS THIS AFTERNOON WILL HAVE THE
POTENTIAL TO BE SEVERE WITH DAMAGING WIND GUSTS (DRY MICROBURSTS)
AND LARGE HAIL THE PRIMARY THREATS. THE DRY LOW LEVELS MAY LIMIT THE
FLASH FLOOD POTENTIAL A BIT...BUT THE PERSISTENT AXIS OF THE LOW
LEVEL JET OVER SOUTHERN KANSAS THROUGH MUCH OF THE NIGHT IS A
CONCERN THAT STORMS WILL HAVE THE TENDENCY TO BACKBUILD TONIGHT. A
FLASH FLOOD WATCH WILL BE CONSIDERED FOR THE FORECAST UPCOMING THIS
AFTERNOON...ALONG AND JUST SOUTH OF THE MISSOURI RIVER...EVEN THOUGH
THE LACK OF GROUND MOISTURE.
TIME OF INITIATION IS TOUGH TO DETERMINE AT THIS TIME...BECAUSE
STORMS MAY IGNITE ON ELEVATED INSTABILITY THIS AFTERNOON AS MID
LEVEL MOISTURE IS ADVECTED INTO THE REGION. SO MONITORING CONVECTIVE
TEMPERATURE MAY NOT PROVIDE AN ACCURATE IGNITION TIME. BOTH THE NAM
AND RUC ARE IN GOOD AGREEMENT TRIGGERING CONVECTION BETWEEN 20Z AND
23Z.
KOCH
&&
425 AM SAT...
FORECAST CONCERNS WILL CENTER ON ONGOING CONVECTION THIS
MORNING...POSSIBLE LATE AFTERNOON/EVENING SEVERE STORMS TODAY AND
TEMPERATURES NEXT SEVERAL DAYS. A WEAK VORTICITY LOBE FROM EAST
CENTRAL NE INTO NORTH CENTRAL KS APPEARS TO BE THE DRIVING FORCE IN
MAINTAINING ELEVATED SCATTERED CONVECTION ALONG THE 850MB THETAE
RIDGE FROM CENTRAL/NORTHEAST KS ACROSS FAR NORTHERN MO. EXPECT THIS
TO CONTINUE ACROSS NORTHERN 1/4 OF CWA THROUGH AT LEAST MID MORNING.
NORTHWEST-SOUTHEAST ORIENTED FRONTAL BOUNDARY FROM SOUTHEAST NE LOW
THROUGH ABOUT THE STL AREA HAS SHIFTED A BIT TO THE WEST THIS
MORNING. THIS BOUNDARY WILL BECOME A FOCUS FOR MORE
ORGANIZED/POSSIBLE SEVERE STORMS THIS AFTERNOON. GFS/NAM HAVE BEEN
FAIRLY CONSISTENT IN SHIFTING THIS FRONT TO THE SOUTHWEST...OR MORE
LIKELY THE COLD POOLS/OUTFLOWS WILL FORCE THE CONVERGENCE ZONE TO
THE SOUTHWEST. 06Z NAM CORFIDI VECTORS NO LONGER SIGNAL ANY
BACKBUILDING THIS EVENING. HOWEVER THE SSW 850MB FLOW WILL FEED
BETTER MOISTURE/INSTABILITY INTO THE BAROCLINIC ZONE. THIS WILL
MAINTAIN AN ACTIVE AREA FOR STORM FORMATION AS CELLS PROPAGATE TO
THE EAST. AS ALWAYS THE NAM OVERDOES THE LOW LEVEL MOISTURE.
ALTHOUGH DEEP GULF MOISTURE WILL BE LACKING THERE SHOULD BE
SUFFICIENT POOLING ALONG THE FRONT TO ENSURE MID 60S DEWPOINTS THIS
AFTERNOON. MODIFYING THE PROGGED SOUNDINGS YIELD MUCAPES IN THE
2000-3000 J/KG RANGE. COMBINED WITH MODERATE 0-6KM SHEAR VALUES
BETWEEN 40-50KTS SUFFICIENT SUPPORT WILL BE AROUND FOR
SUPERCELLS/SEVERE STORMS. AGREE WITH PREVIOUS FORECAST THAT INITIAL
SEVERE THREAT WILL MOST LIKELY BE FROM LARGE HAIL...EVOLVING INTO
SMALL BOW ECHOES PRODUCING WIND DAMAGE AND VERY HEAVY RAINFALL.
PRECIPITABLE WATER VALUES WILL BE 150% OR GREATER THAN NORMAL.
RELATIVELY HIGH FLASH FLOOD GUIDANCE VALUES AND LACK OF ANTECEDENT
RAINS SUGGESTS HOLDING OFF ISSUING ANY TYPE OF FLOOD WATCH. WILL
MENTION HEAVY RAIN POTENTIAL IN HAZARDOUS WEATHER OUTLOOK. TONIGHT
MAY BE A DIFFERENT STORY AS BOTH THE NAM AND GFS SIGNAL AN MCS
FORMING OVER THE CENTRAL HIGH PLAINS AND THEN ROLLING ESE ALONG THE
SOUTHERN EDGE OF THE 850MB BAROCLINIC ZONE AND THROUGH THE SOUTHERN
HALF OF THE CWA. DEPENDING UPON HOW MUCH RAIN FALLS THIS AFTERNOON
AND EARLY EVENING WILL DETERMINE WHERE AND IF A FLOOD WATCH WILL BE
NEEDED.
AS FOR HIGH TEMPERATURES...THEY WILL BE A CRAPSHOOT TODAY NEAR THE
FRONT DUE TO ONGOING PRECIPITATION...LEFT OVER CLOUD DEBRIS AND ANY
SUNSHINE THAT CAN BREAK THROUGH. LOW/MID 90S ACROSS WEST CENTRAL AND
SOUTHWEST SECTIONS OF THE CWA ARE CERTAINLY POSSIBLE. THE FRONTAL
BOUNDARY CURRENTLY OVER NORTHEAST MO WILL SLIDE SOUTH OF THE CWA ON
SUNDAY WITH STRONG COLD AIR ADVECTION COOLING TEMPERATURES 15-20
DEGREES VS TODAY. TEMPERATURES DURING THE PREDAWN HOURS NORTH OF THE
FRONT ARE IN THE 50S ACROSS NORTHERN IA AND THIS AIR WILL EVENTUALLY
SETTLE INTO THE CWA BY MONDAY MORNING.
HAVE REMOVED PRECIPITATION THREAT FROM THE FORECAST FOR MONDAY
THROUGH TUESDAY AS THE GREAT LAKES HIGH PRESSURE SYSTEM IS NOW
FORECAST TO BE STRONGER THAN EARLIER ADVERTISED AND WILL STICK
AROUND A BIT LONGER. THIS WILL RESULT IN A MORE EASTERLY COMPONENT
TO THE BOUNDARY LAYER WHICH WILL ADVECT IN COOLER AND DRIER AIR FROM
IL/WI/IN. THUS HAVE LOWERED DEWPOINTS AND TEMPERATURES FOR MONDAY
THROUGH TUESDAY.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR
MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR
KSZ057-KSZ060-KSZ103-KSZ104-KSZ105.
WFO EAXHazardous weather outlook, Jun 10, 1:06 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT SAT JUN 10 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTHEAST KANSAS AND FAR NORTHERN MISSOURI. NO SEVERE WEATHER IS EXPECTED WITH ANY OF THESE STORMS. LATER THIS AFTERNOON STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO FORM ALONG A COLD FRONT AS IT SHIFTS FROM NORTHERN MISSOURI TOWARDS INTERSTATE 70. ALTHOUGH THE ENTIRE REGION HAS A RISK FOR SEVERE STORMS THE AREA WITH THE BEST THREAT FOR SEVERE THUNDERSTORMS IS SOUTH OF A ST JOSEPH TO MACON LINE. INCREASING MOISTURE...INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT TO SUPPORT ORGANIZED SEVERE STORMS AFTER 3 PM. LARGE HAIL WILL INITIALLY BE THE PRIMARY SEVERE THREAT... BUT AS THE STORMS EVOLVE INTO CLUSTERS DAMAGING WINDS IN ADDITION TO LARGE HAIL WILL BE POSSIBLE. THE SEVERE THREAT SHOULD DIMINISH BY MID EVENING. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE OVERNIGHT AS THE POTENTIAL EXISTS FOR STORMS TO CONTINUOUSLY FORM ALONG THE COLD FRONT AS IT STALLS IN THE VICINITY OF INTERSTATE 70. THEREFORE...A FLASH FLOOD WATCH WILL BE ISSUED FOR AREAS ALONG INTERSTATE 70 FOR THIS EVENING. THIS WILL INCLUDE ALL OF THE KANSAS CITY METROPOLITAN AREA...AS WELL AS THE CITIES OF HIGGINSVILLE... WARRENSBURG...MARSHALL...SEDALIA...FAYETTE...AND BOONVILLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN PRODUCING THUNDERSTORMS MAY BE ONGOING FROM WEST CENTRAL TO NORTHEAST MISSOURI SUNDAY MORNING. THESE STORMS SHOULD EXIT THE REGION BY NOON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING SOUTH OF A LINE FROM ST JOSEPH...TO CHILLICOTHE...AND MACON. CUTTER
In the hours before
Local storm report, Jun 11, 12:27 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL MERRIAM 39.02N 94.69W
06/10/2006 M1.25 INCH JOHNSON KS PUBLIC
1029 PM HAIL 1 N OVERLAND PARK 38.93N 94.68W
06/10/2006 M1.50 INCH JOHNSON KS PUBLIC
1102 PM HAIL OVERLAND PARK 38.91N 94.68W
06/10/2006 M1.75 INCH JOHNSON KS PUBLIC
1102 PM HAIL OVERLAND PARK 38.91N 94.68W
06/10/2006 M0.75 INCH JOHNSON KS PUBLIC
1131 PM HAIL 5 N WARRENSBURG 38.83N 93.73W
06/10/2006 M0.88 INCH JOHNSON MO PUBLIC
&&
LVKSpecial weather statement, Jun 11, 12:35 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1235 AM CDT SUN JUN 11 2006 MOZ014-110630- DAVIESS- 1235 AM CDT SUN JUN 11 2006 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL DAVIESS COUNTY UNTIL 130 AM CDT... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK A STRONG THUNDERSTORM JUST SOUTH OF PATTONSBURG...OR 11 MILES NORTHWEST OF GALLATIN. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINFALL THAT MAY LEAD TO FLASH FLOODING. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF WEST CENTRAL DAVIESS COUNTY...INCLUDING THE TOWN OF PATTONSBURG. BOOKBINDER
Special weather statement, Jun 11, 12:48 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 AM CDT SUN JUN 11 2006 MOZ016-017-110615- ADAIR-SULLIVAN- 1248 AM CDT SUN JUN 11 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES UNTIL 115 AM CDT... AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF BROWNING...OR 13 MILES SOUTHEAST OF MILAN...MOVING EAST AT 5 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES...INCLUDING THE TOWN OF WINIGAN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LVQ
Local storm report, Jun 11, 12:51 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 AM CDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL NEW FRANKLIN 39.02N 92.74W
06/10/2006 M0.88 INCH HOWARD MO PUBLIC
1046 PM HAIL OVERLAND PARK 38.99N 94.68W
06/10/2006 M1.75 INCH JOHNSON KS PUBLIC
1249 AM HAIL PRINCETON 40.40N 93.59W
06/11/2006 E0.75 INCH MERCER MO EMERGENCY MNGR
&&
MJLocal storm report, Jun 11, 12:54 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 AM CDT SUN JUN 11 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL 6 S PRINCETON 40.31N 93.59W
06/11/2006 E0.75 INCH MERCER MO EMERGENCY MNGR
&&
MJSpecial weather statement, Jun 11, 1:17 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 117 AM CDT SUN JUN 11 2006 MOZ014-110645- DAVIESS- 117 AM CDT SUN JUN 11 2006 ...SIGNIFICANT WEATHER ALERT EXTENDED FOR NORTHERN DAVIESS COUNTY UNTIL 145 AM CDT... AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PATTONSBURG...OR 12 MILES NORTHWEST OF GALLATIN. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL THAT WILL LEAD TO FLASH FLOODING. DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS FALLEN WITH THIS STATIONARY STORM IN THE LAST HOUR AND A HALF...AND A FLASH FLOOD WARNING REMAINS IN EFFECT. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN DAVIESS COUNTY...INCLUDING THE TOWNS OF COFFEY AND MCFALL. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 45 min |
| Jun 10, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 41 min |
| Jun 10, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 45 min |
| Jun 10, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 31 min |
| Jun 10, 10:17 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 43 min |
| Jun 10, 10:34 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 26 min |
| Jun 10, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 31 min |
| Jun 10, 10:54 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 37 min |
| Jun 10, 11:11 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 41 min |
| Jun 10, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 35 min |
| Jun 10, 11:26 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 34 min |
| Jun 10, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Grundy, Livingston | 52 min |
| Jun 10, 11:41 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 34 min |
| Jun 10, 11:48 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 26 min |
| Jun 11, 12:16 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 44 min |
| Jun 11, 12:42 AM CDT | Severe Thunderstorm Warning | EAX | Mercer | 31 min |
| Jun 11, 12:45 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry | 10 hr |
| Jun 11, 1:04 AM CDT | Flash Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Sullivan and 1 more | 6 hr |
| Jun 11, 3:15 AM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.